The Lupus Forum banner
1 - 11 of 11 Posts

·
Pollianna
Joined
·
485 Posts
Discussion Starter · #1 ·
Hi guys, I am a week into the pred 15mgs daily and not a single sign of improvement. In fact I have gotten dramatically worse!! My bones are aching throughout my legs and even pains running down my arms. I have muscle cramps everywhjere and the burning in my knees seems to have intensified. I am worn out so it's not that the pred is giving me more energy....I have achieved very little since starting them... The chap gave me two weeks supply which I am rapidly realising is a tiny dose....I am thinking is it worth shclepping up to London to sit for 4 hrs at a time to see them :rolleyes:

The ( St Thomas' ) sent me a letter for an appointment next yr, no feedback on why there was blood in my urine....

Is it normal to get worse with pred? I don't know what the bone pain is or the extreme muscle cramps are, can anyone explain?

Has anyone else been on such a teeny tiny dose of pred for 2 weeks?

TY all xxx
 

·
Registered
Joined
·
4,968 Posts
I was on 7mg daily of pred so your dose is more then 2 times what mine was. I did not feel better on the pred and ran into some intestinal issues so I had to stop taking it.

I am sorry your not well and I can hear your frustration. Gentle hugs to you.:wink2:
 

·
Moderator
Joined
·
4,446 Posts
Hiya Pollianna.. 15mgs wouldn't touch me if I am flaring, need at least 30-40 for a week then start tapering again!! I am down to 8.5mgs at the moment but aching a bit... if the pred doesn't help at that level the drs will have to rethink... you may need to up for a short time to get it back under control and while waiting the plaq to kick in.... or you may need another med.:( Go back and let them know how you are feeling, they will assume all is well if you are quiet. Hope you get some relief soon>XX
Claire
 

·
Registered
Joined
·
94 Posts
I am taking 20mg of prednisone for just one week. My white blood cells are too low so I had to stop the Imuran. It's been about 4 days with the increase in pred and today got the worse back pain I haven't felt in a long while. After the week, I'm supposed to go back to 10 mg. I'm not sure if the pain is because I increased the pred or took out the Imuran. Lupus is such a pain. I'm sorry I can't really help with this. I do know that increasing the pred makes me hungry all the time.

I do know that prednisone likes to eat your bones. After taking pred for about a year, I was close to having osteoporosis. Anyway, I hope you feel better soon!
 

·
Pollianna
Joined
·
485 Posts
Discussion Starter · #5 ·
Thanks guys, feel better just reading your replies. I have decided to take 20mgs for the remaining 5 days insted of 15 for 6 and see if that helps...My legs/knees are killing me, had to strap them up tonight with rags they are so painful...so I bought some knee supports and ankle supports online. Can feel the wrists going as I type. I will call the Lupus nurse when I finish the course. My GP wouldn't even ask the hospital to explain my diagnosis and prognosis, he wrote and asked me to ask them why I am not producing tears :worried:. When he was rewriting the hospital scrip he asked me what does that say....Lupus and Sjorens I told him :eek: God help me!!

I gained 3lbs of water weight in the first 3 days of Pred, my face baloooned and felt my skin stretching after eating, so Ive drastically altered my diet. I got the water out and haven't gained an ounce since. I'm living on chicken, plain rice and green veg, had a banana for the potassium and then the oral thrush kicked in...The oral thrush is terrible......

I found a link which says if you eat when your hungry on pred you will eat all day, I can believe it !!

Hope tomorrow is better for us all, even if only a little :rolleyes: xxx
 

·
Registered
Joined
·
214 Posts
I know how you must feel about the prednisone. I have been on it for almost 8 years. Yes 8. Mostly low dose but I have had to go up higher several times. I spent the first in the hosptial on and off of medrol and I am still on Imuran. I vomited at least 5 times a day at first with the Imuran. Finally that stopped. I still do vomit some but not near as much!! The prednisone has put 120lbs on me and no matter what I have tried and I had tried alot of meds periods I always have to up the dose!!! I feel LiKE A COW literally. NOT ONLY DO WE DEAL WITH REAL SERIOUS PAIN!!!!!!!!!! WE HAVE TO DEAL WITH REAL SEROIOUS SIDE EFFECTS AND WEIGHT GAIN!!!!!!!WOW, look what we get to choice from...... I HATE LUPUS!!!! I was so heathly until I got it. I just don't understand our suffering and I am a christian. Try to hang in there and I will to. I can tell you even though I don't even know you !!! I TRULY FEEL YOUR PAIN ALL AROUND!! GOD BLESS!!!!!!!!!!
 

·
Registered
Joined
·
15,684 Posts
(((((((Pollianna))))))) you sure sound in a lot of pain :(

I WOULD NOT dose yourself on Pred, I think you should ring the docs secretary and explain how you are no better after a week. 15mg is not a teeny tiny dose, everyone doses differently of course but 15mg is a fair shot at getting some improvement. You will read here of people taking much more but that's them not you. To tide you over a bad patch it's reasonable to think that with 15mg you would show some improvement after a week. Do you have Fibromyalgia? Are you sleeping ok? Do you still have a really hectic work schedule? Sorry for barraging you, just trying to work out why you have not seen at least some improvement................. :hug:

love
Lily
 

·
Registered
Joined
·
86 Posts
pred

I am in the same boat as Renee, I take anywhere from 10 to 60mg a day of pred. and get iv doses of solumedrol another steroid for asthma when it flares. I have also gained 120 lbs and it stinks. Steroid weight dosent come off like other weight. And you are usually to sick to exercise they way you need to to get it off. I try to stick to the lowest dose possible. Its good for what it works on but the side effects are terrible. Good luck and hope you feel better.
 

·
Moderator
Joined
·
4,446 Posts
Hiya again. I have been up and down on the pred and my weight has remained constant.. in fact I lose weight the higher I am!! Think the body is moving more quickly.... anyway whatever happens you need to go back and chat over with your rheumy..XXXX take care
 

·
Registered
Joined
·
7,800 Posts
Hi Pollianna :hug:

I'd tend to agree here that you need to get in touch with the rheumy's and tell them that you have seen no improvement.

There could be a number of things going on here. Perhaps you don't have enough pred but for someone who doesn't have organ involvement and who doesn't have severe lupus with sudden onset flares 15mg is a pretty good dose.

You might also be someone who reacts badly to pred and pred can cause things like muscle weakness/pain and cramps in some people. These things are so individual that it's always best to get in touch with the docs if you're feeling that bad and seeing no improvement (or even feeling worse as you seem to be).

Katharine
 

·
Pollianna
Joined
·
485 Posts
Discussion Starter · #11 ·
Thanks everyone, I am not sleeping.....and I do think the pred is making me depressed.I have felt very down...I was up till 4amish and slept on the sofa, knees bound in rags....Not how I envisiged entering middle age :blush:

I truly feel for you guys gaining all of that weight. I was horrified to feel the skin stretch. I don't mind getting a little bigger but it's the darn stretch marks that worried me.... I am not putting a grain of salt in my body till I am off this pred.....

Yes my work is nuts, 2 jobs makes about 11 hrs through the day 5 days a week and 8 in an office on the 6th...I managed to get an hr at home between jobs and Monday Mornings off but apart from that I am running constantly....I have looked at every angle and there's no more room to squeese some time off...I guess the worst bit is I don't get home till 9.30pm every night....then cooking, cleaning and food..

I don't think the pred suits me. I am having all kinds of side effects but also I did think better of dosing up as I realised of course if I go up then I have a sharper drop when I stop them.....Also I agree you shouldn't alter your dose if the docs prescribed it a certain way.... Any newbies reading this do what the script says, I aplogise, guess it was the depression talking...

I know the bloodwork isn't showing how much I am suffering but spose this is still going to be my journey. They told me I had Fibromyalgia in 2000 but I think this diagnosis has been dismissed by St Thomas' as I never really fitted the criteria and my pain is bone pain mostly

I am off them Saturday, am thinking maybe this week will show some relief? can't wait


xxx
 
1 - 11 of 11 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top